Alert archive / Michigan / High Wind Warnings in 2010

High Wind Warning 4, NWS Marquette, MI

November 19, 20104 counties in Michigan

NWS Marquette, MI issued this high wind warning at Nov 19, 2010, 4:30 AM EST for 4 counties in Michigan. It took effect at Nov 19, 2010, 2:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2010, 4:30 AM EST (09:30 UTC)
In effect from
Nov 19, 2010, 2:00 PM EST
Expired
Nov 20, 2010, 4:08 AM EST
In force
14 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Luce County, MI

The radar

The Marquette radar (KMQT), 36 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2010-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2010-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1072 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WWUS73 KMQT 190930
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
430 AM EST FRI NOV 19 2010

...STRONG WINDS OVER THE KEWEENAW THIS AFTERNOON AND EVENING AND
ALONG THE LAKE SUPERIOR SHORELINE EAST OF MUNISING TONIGHT...

.LOW PRESSURE OVER NORTHWEST MINNESOTA THIS MORNING WILL DEEPEN AND
MOVE TO THE NORTH END OF LAKE SUPERIOR EARLY THIS AFTERNOON AND THEN
INTO QUEBEC BY SATURDAY MORNING. EXPECT GUSTY WEST WINDS UP TO 60 MPH
OVER THE KEWEENAW FRIDAY AFTERNOON AND EVENING AND ALONG THE LAKE
SUPERIOR SHORELINE EAST OF MUNISING TONIGHT AS COLDER AIR MOVES INTO
THE REGION. AS THE LOW MOVES AWAY...WINDS WILL SUBSIDE QUICKLY AFTER
MIDNIGHT.

MIZ001-003-191730-
/O.UPG.KMQT.WI.Y.0010.101119T1900Z-101120T0500Z/
/O.NEW.KMQT.HW.W.0004.101119T1900Z-101120T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
430 AM EST FRI NOV 19 2010

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EST
SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES AND TREES RESULTING IN
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING
   DIFFICULT.

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS GUSTING TO 35 MPH BY NOON FRIDAY WILL SHIFT WEST
   IN THE AFTERNOON...WITH GUSTS INCREASING TO NEAR 60 MPH LATE IN
   THE AFTERNOON THROUGH THIS EVENING. PLAN ON THE STRONGEST WINDS
   OVER WEST FACING HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ006-007-191730-
/O.NEW.KMQT.HW.W.0004.101120T0000Z-101120T1200Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY
430 AM EST FRI NOV 19 2010

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY. 

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES AND TREES RESULTING IN
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING
   DIFFICULT.

HAZARDOUS WEATHER...

 * WEST WINDS GUSTING TO 35 MPH EARLY THIS EVENING WILL INCREASE TO
   NEAR 60 MPH BY MID EVENING THROUGH MIDNIGHT...BEFORE DIMINISHING
   LATE TONIGHT. PLAN ON THE STRONGEST WINDS UP TO 5 MILES INLAND
   FROM THE LAKE SUPERIOR SHORELINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT

&&

$$

07
4 follow-up statements
480 
WWUS73 KMQT 191625
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1125 AM EST FRI NOV 19 2010

...STRONG WINDS OVER THE KEWEENAW THIS AFTERNOON AND EVENING AND
ALONG THE LAKE SUPERIOR SHORELINE EAST OF MUNISING TONIGHT...

.LOW PRESSURE NORTH OF INTERNATIONAL FALLS WILL DEEPEN AND MOVE TO
THE NORTH END OF LAKE SUPERIOR EARLY THIS AFTERNOON AND THEN INTO
QUEBEC BY SATURDAY MORNING. EXPECT GUSTY WEST WINDS UP TO 60 MPH OVER
THE KEWEENAW FRIDAY AFTERNOON AND EVENING AND ALONG THE LAKE SUPERIOR
SHORELINE EAST OF MUNISING TONIGHT AS COLDER AIR MOVES INTO THE
REGION. AS THE LOW MOVES AWAY...WINDS WILL SUBSIDE QUICKLY AFTER
MIDNIGHT.

MIZ001-003-200030-
/O.CON.KMQT.HW.W.0004.101119T1900Z-101120T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
1125 AM EST FRI NOV 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES AND TREES RESULTING IN 
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING 
   DIFFICULT. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS GUSTING TO 35 MPH BY NOON FRIDAY WILL SHIFT TO THE WEST
   IN THE AFTERNOON...WITH GUSTS INCREASING TO NEAR 60 MPH LATE IN
   THE AFTERNOON THROUGH THIS EVENING. PLAN ON THE STRONGEST WINDS
   OVER WEST FACING HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT 

&&

$$

MIZ006-007-200030-
/O.CON.KMQT.HW.W.0004.101120T0000Z-101120T1200Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY
1125 AM EST FRI NOV 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SATURDAY...

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES AND TREES RESULTING IN 
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING 
   DIFFICULT. 

HAZARDOUS WEATHER...

 * WEST WINDS GUSTING TO 35 MPH EARLY THIS EVENING WILL INCREASE TO
   NEAR 60 MPH BY MID EVENING THROUGH MIDNIGHT...BEFORE DIMINISHING
   LATE TONIGHT. PLAN ON THE STRONGEST WINDS NEAR THE LAKE SUPERIOR
   SHORELINE FROM THE PICTURED ROCKS TO GRAND MARAIS AND TWO HEART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT 

&&

$$

JLB
667 
WWUS73 KMQT 192114
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
414 PM EST FRI NOV 19 2010

...STRONG WINDS OVER THE KEWEENAW AND ALONG THE LAKE SUPERIOR
SHORELINE EAST OF MUNISING...

.LOW PRESSURE NORTH OF LAKE SUPERIOR WILL DEEPEN AND MOVE INTO QUEBEC
BY SATURDAY MORNING. EXPECT GUSTY WEST WINDS UP TO 60 MPH OVER THE
KEWEENAW THIS EVENING AND ALONG THE LAKE SUPERIOR SHORELINE EAST OF
MUNISING TONIGHT AS COLDER AIR MOVES INTO THE REGION. AS THE LOW
MOVES AWAY...WINDS WILL SUBSIDE QUICKLY AFTER MIDNIGHT.

MIZ001-003-200515-
/O.CON.KMQT.HW.W.0004.000000T0000Z-101120T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
414 PM EST FRI NOV 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY...

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES AND TREES RESULTING IN 
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING 
   DIFFICULT. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS WILL SHIFT TO THE WEST LATE THIS AFTERNOON...WITH
   GUSTS INCREASING TO NEAR 60 MPH THIS EVENING. WINDS WILL DIMINISH
   AFTER MIDNIGHT. PLAN ON THE STRONGEST WINDS OVER WEST FACING
   HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT 

&&

$$

MIZ006-007-200515-
/O.CON.KMQT.HW.W.0004.101120T0000Z-101120T1200Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY
414 PM EST FRI NOV 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST SATURDAY...

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES AND TREES RESULTING IN 
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING 
   DIFFICULT. 

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS GUSTING TO 35 MPH LATE THIS AFTERNOON WILL SHIFT
   TO THE WEST WITH GUSTS TO 60 MPH BY MID EVENING THROUGH MIDNIGHT.
   WINDS WILL DIMINISH LATE TONIGHT. PLAN ON THE STRONGEST WINDS NEAR
   THE LAKE SUPERIOR SHORELINE FROM PICTURED ROCKS TO GRAND MARAIS
   AND TWO HEART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT 

&&

$$

JLB
943 
WWUS73 KMQT 200226
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
926 PM EST FRI NOV 19 2010

...STRONG WINDS OVER THE KEWEENAW AND ALONG THE LAKE SUPERIOR
SHORELINE EAST OF MUNISING...

.LOW PRESSURE MOVING ACROSS ONTARIO NORTH OF LAKE SUPERIOR WILL
DEEPEN AND MOVE INTO QUEBEC BY SATURDAY MORNING. EXPECT GUSTY WEST
WINDS UP TO 50 MPH OVER THE KEWEENAW THROUGH THE NIGHT AND UP TO 60
MPH ALONG THE LAKE SUPERIOR SHORELINE EAST OF MUNISING OVERNIGHT AS
COLDER AIR MOVES INTO THE REGION. AS THE LOW MOVES AWAY...WINDS WILL
DIMINISH BY SUNRISE.

MIZ001-003-201000-
/O.CAN.KMQT.HW.W.0004.000000T0000Z-101120T1000Z/
/O.NEW.KMQT.WI.Y.0011.101120T0226Z-101120T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
926 PM EST FRI NOV 19 2010

...WIND ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE HIGH WIND
WARNING WITH A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST
SATURDAY.

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC POWER
   OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY
   FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN.

HAZARDOUS WEATHER...

 * WEST WINDS WILL GUST AS HIGH AS 40 TO 50 MPH THROUGH THE NIGHT.
   PLAN ON THE STRONGEST WINDS OVER WEST FACING HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH
   ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
   CAUTION.

&&

$$

MIZ006-007-201200-
/O.CON.KMQT.HW.W.0004.000000T0000Z-101120T1200Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY
926 PM EST FRI NOV 19 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

IMPACTS...

 * STRONG WINDS MAY DOWN TREES AND POWER LINES... RESULTING IN
   SPORADIC POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING
   DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN.

HAZARDOUS WEATHER...

 * SOUTHWEST WINDS GUSTING TO 35 MPH EARLY THIS EVENING WILL SHIFT TO
   THE WEST AND GUST AS HIGH AS 60 MPH INTO THE EARLY MORNING HOURS
   ON SATURDAY. THESE POTENTIALLY DAMAGING WINDS WILL DIMINISH LATE.
   PLAN ON THE STRONGEST WINDS NEAR THE LAKE SUPERIOR SHORELINE FROM
   PICTURED ROCKS TO GRAND MARAIS AND TWO HEART. WIND GUSTS AT
   LOCATIONS MORE THAN A COUPLE MILES INLAND FROM LAKE SUPERIOR
   SHOULD BE NO HIGHER THAN 35 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS 
   EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 
   MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

 * FOR ADDITIONAL INFORMATION OR TO REPORT WIND DAMAGE TO THE 
   NWS MARQUETTE...VISIT WWW.WEATHER.GOV/MQT 

&&

$$
KC
471 
WWUS73 KMQT 200908
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
408 AM EST SAT NOV 20 2010

...STRONG WINDS OVER THE KEWEENAW AND ALONG THE LAKE SUPERIOR
SHORELINE EAST OF MUNISING EARLY THIS MORNING...

.LOW PRESSURE MOVING OVER WESTERN QUEBEC WILL CONTINUE TO MOVE AWAY
FROM THE AREA THIS MORNING WHICH WILL ALLOW THE WINDS TO DIMINISH
QUICKLY. 

MIZ006-007-201200-
/O.CAN.KMQT.HW.W.0004.000000T0000Z-101120T1200Z/
/O.EXB.KMQT.WI.Y.0011.000000T0000Z-101120T1200Z/
ALGER-LUCE-
INCLUDING THE CITIES OF...GRAND MARAIS...MUNISING...NEWBERRY
408 AM EST SAT NOV 20 2010

...WIND ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC 
   POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT... 
   ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN. 

HAZARDOUS WEATHER...

 * NORTHWEST WINDS WILL GUST AS HIGH AS 30 TO 45 MPH UNTIL SUNRISE.
   PLAN ON THE STRONGEST WINDS OVER NORTHWEST FACING HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO
57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

MIZ001-003-201015-
/O.CON.KMQT.WI.Y.0011.000000T0000Z-101120T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
408 AM EST SAT NOV 20 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

IMPACTS...

 * STRONG WINDS MAY DOWN TREE BRANCHES...RESULTING IN SPORADIC 
   POWER OUTAGES. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT... 
   ESPECIALLY FOR HIGH PROFILE VEHICLES IN OPEN TERRAIN. 

HAZARDOUS WEATHER...

 * WEST WINDS WILL GUST AS HIGH AS 45 MPH THROUGH 5 AM EST. PLAN ON
   THE STRONGEST WINDS OVER NORTHWEST FACING HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 
   MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE 
   DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
   EXTRA CAUTION. 

&&

$$

07

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this high wind warning went out at Nov 19, 3:50 AM EST, 40 minutes earlier.

Area forecast discussion, Nov 19, 3:50 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
350 AM EST FRI NOV 19 2010

.SYNOPSIS...

CURRENTLY /04Z/ THERE IS A STRONG SHORTWAVE TROUGH OVER THE NORTHERN
PLAINS...WITH AN ASSOCIATED SFC LOW CENTERED OVER SD. 00Z RAOBS SHOW
A 150+KT JET WITH THE SHORTWAVE AND A 110+KT JET STRETCHING EAST
OVER GRB AND APX. CURRENT SFC TEMPS ARE IN THE 20S WITH LIGHT WINDS
ACROSS THE CWA. THERE ARE A COUPLE OBS OF SNOW NEAR LAKE SUPERIOR
OVER THE ARROWHEAD OF MN...WHICH IS SOME LAKE EFFECT PRECIP AS BL
WINDS ARE SOUTHERLY WITH 850MB TEMPS AROUND -8C TO -10C.
&&

.DISCUSSION...

A FAST MOVING SFC LOW AND UPPER LEVEL SHORTWAVE WILL MOVE OVER OR
JUST NORTH OF LAKE SUPERIOR TODAY. WHAT WILL MAKE THIS LOW PRESSURE
SYSTEM MORE SIGNIFICANT THAN OTHER 1000MB LOWS...IS THAT THE SPEED
OF THE SYSTEM WILL BRING HIGH WINDS OVER THE CWA. THE LOW WILL BE
OVER THE MN/MANITOBA/ONTARIO BORDERS AT 12Z TODAY...JUST NORTH OF LK
SUPERIOR AT 21Z...AND OVER SOUTH CENTRAL QUEBEC BY 12Z SAT. BEHIND
THE LOW...1034 MB CANADIAN HIGH PRESSURE WILL MOVE IN FROM THE W/NW.
WITH THE SPEED OF THE SYSTEM AND AND STRENGTH OF THE HIGH MOVING
IN...THE ISALLOBARIC WIND COMPONENT WILL SUPPORT STRONG WINDS OVER
THE AREA. 925MB WINDS ARE EXPECTED TO BE AT OR ABOVE 40 KTS...WITH
THE GFS EVEN SHOWING 45+KTS AT 00Z SAT.

NOT EXPECTING MUCH SYNOPTIC PRECIP OVER UPPER MI WITH THE FRIDAY
SYSTEM...AS BEST FORCING AND MOISTURE WILL BE OVER NORTHERN LK
SUPERIOR AND SOUTHERN ONTARIO. MOST PRECIP FROM THIS EVENT WILL COME
FROM LAKE EFFECT BEHIND THE SYSTEM. BL WINDS WILL BE FROM THE NW
THROUGH AROUND 00Z SAT...WITH 850MB TEMPS DROPPING TO AROUND -10C BY
00Z SAT. LAKE SFC TEMPS ARE AROUND 7C...SO DELTA TEMPS WILL BE
SUPPORTIVE OF LAKE EFFECT PRECIP. EVEN COLDER 850MB TEMPS AROUND
-14C WILL MOVE IN BY 06Z...BRINGING EVEN LARGER DELTA TEMPS. LOOKING
AT FORECAST SOUNDINGS...BY 06Z SAT THE ENTIRE SOUNDING IS WELL BELOW
FREEZING WITH THE PRIME SNOW GROWTH REGION UNDER OR NEAR THE TOP OF
THE TEMP INVERSION. WITH THIS...WOULD EXPECT SOME MORE EFFICIENT
SNOW PRODUCTION.

WINDS WILL BECOME SOUTHEASTERLY SAT NIGHT AS THE HIGH SLIDES EAST
OVER ONTARIO AND LOW PRESSURE DEVELOPS OVER THE PLAINS. THE SFC LOW
WILL MOVE OVER THE AREA LATE ON MON...WITH SOME UNCERTAINTY IN THE
TIMING BETWEEN MODELS. THE ECMWF IS FASTER THAN THE GFS...BUT BOTH
MODELS SHOW A SIMILAR PATTERN. AS FAR AS PRECIP TYPE...THERE IS
BETTER CHANCE FOR SNOW EARLY ON IN THE EVENT BEFORE WARMER TEMPS
MOVE IN AHEAD OF THE LOW.

WE GET HIT WITH ANOTHER SFC LOW ON MONDAY NIGHT...WITH A LOW MOVING
OVER OR JUST SE OF THE CWA. THIS WILL BE AN EVENT TO WATCH...AS
THERE IS A GOOD AMOUNT OF UNCERTAINTY WITH THIS EVENT. THE 00Z/19
GFS SHOWS A 1006MB LOW MOVING FROM THE SW TO OVER CENTRAL LOWER MI
AT 00Z TUE. THE ECMWF SHOWS A 995MB LOW OVER CENTRAL UPPER MI AT 00Z
TUE. AT THIS POINT...PRECIP SEEMS QUITE POSSIBLE...BUT PTYPE IS
STILL IN QUESTION. THE TRACK OF THE SYSTEM WILL PLAY A SIGNIFICANT
ROLE IN PTYPE AND AMOUNTS.

MODELS ARE INDICATING SOME SORT OF LOW PRESSURE SYSTEM MOVING
THROUGH AROUND THU...WITH SIGNIFICANT UNCERTAINTY BETWEEN MODELS.
HOWEVER...BOTH MODELS INDICATE COLD 850MB TEMPS FAVORABLE FOR LAKE
EFFECT PRECIP FROM TUE THROUGH THE END OF THE FORECAST PERIOD.

WITH MODEL UNCERTAINTY...LEFT MOST OF THE FORECAST UNCHANGED IN THE
FAR EXTENDED PERIODS.
&&

.AVIATION /FOR THE 06Z TAFS/...

EXPECT PREDOMINANT VFR CONDITIONS AT BOTH LOCATIONS THRU THE EARLY
MRNG WITH FAIRLY DRY LLVL AIR SHOWN ON THE 00Z GRB RAOB DRAWN N
AHEAD OF LO PRES MOVING FM THE NRN PLAINS INTO ONTARIO. BEST CHC FOR
OCNL MVFR CIGS WL BE AT CMX...CLOSER TO THE TRACK OF THE SFC LO. BUT
DID NOT INCLUDE MENTION ATTM. AS THIS LO MOVES CLOSER AND PRES FALLS
BECOME SHARPER THRU ONTARIO...A GUSTY S WIND WL DVLP AT BOTH SITES.
SOME MVFR CIGS AND A BIT OF LGT SN ARE MORE LIKELY LATER THIS MRNG
CLOSER TO ATTENDANT COLD FROPA. AFT THE FROPA...VERY STRONG WLY
WINDS WL DVLP AHEAD OF INCOMING PRES RISE CENTER AND AS COLD AIR
FOLLOWS THE LO PASSAGE...STRONGEST AT THE MORE EXPOSED CMX LOCATION
WHERE WIND GUSTS MAY REACH 40 KT WITH VIGOROUS LLVL MIXING. MVFR
CONDITIONS ARE ALSO LIKELY AT CMX WITH UPSLOPE WIND COMPONENT.
DOWNSLOPE WIND COMPONENT AND RATHER DRY NATURE OF INCOMING AIRMASS
SUGS VFR CONDITIONS AT SAW.
&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...

WINDS WILL QUICKLY CRANK UP TODAY AND BRING GALES TO LAKE MICHIGAN
AND WESTERN LAKE SUPERIOR. WINDS ALSO GET STRONG ENOUGH FOR A STORM
WARNING ON CENTRAL AND EASTERN LAKE SUPERIOR. GFS IS SHOWING 45 KNOT
WINDS AT 925 MB WITH 50 KNOTS AT 900 MB AND THOUGHT GOING LOW STORM
WAS THE WAY TO GO WITH THIS. WINDS STAY UP UNTIL AFTER 06Z
TONIGHT...THEN COME DOWN REAL QUICK. LOOKS LIKE ANOTHER GALE THEN
FOR LATE SUNDAY AFTERNOON AND EVENING WITH NEXT SYSTEM...SO LOOKS
PRETTY CHOPPY AND CHANGEABLE FOR A WHILE. DID NOT CHANGE FORECAST
BEYOND MONDAY AS MODELS ARE ALL OVER THE PLACE WITH NEXT LOW AND
WIND DIRECTION AND THOUGHT BEST COURSE WAS TO WAIT AND SEE IF MODELS
CAN FIGURE OUT WHAT WILL BE HAPPENING EARLY NEXT WEEK AND HOPEFULLY
GET SOME CONSISTENCY ON THEIR SIDE WHICH THEY HAVE NOT SO FAR.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  HIGH WIND WARNING FROM 2 PM THIS AFTERNOON TO 5 AM EST SATURDAY
     FOR MIZ001-003.

  HIGH WIND WARNING FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY
     FOR MIZ006-007.

LAKE SUPERIOR...
  STORM WARNING FROM 4 PM THIS AFTERNOON TO 6 AM EST SATURDAY FOR
     LSZ266-267.

  GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ263>267.

  STORM WARNING FROM 4 PM THIS AFTERNOON TO 2 AM EST SATURDAY FOR
     LSZ264-265.

  GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM EST SATURDAY FOR
     LSZ249.

  GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     LSZ246>248.

  STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 AM EST SATURDAY FOR
     LSZ244-245.

  GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ242>245.

  GALE WARNING FROM 1 PM EST /NOON CST/ THIS AFTERNOON TO MIDNIGHT
     EST /11 PM CST/ TONIGHT FOR LSZ241.

  STORM WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
     FOR LSZ242-243-263.

  GALE WARNING UNTIL 1 AM EST /MIDNIGHT CST/ SATURDAY FOR LSZ162.

  STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY FOR
     LSZ250-251.

  GALE WARNING FROM 1 PM TO 4 PM EST THIS AFTERNOON FOR LSZ250-251.

LAKE MICHIGAN...
  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ248-250.

  GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LMZ221.

&&

SYNOPSIS...TITUS
DISCUSSION...TITUS
AVIATION...07
MARINE...07
Hazardous weather outlook, Nov 18, 5:04 PM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EST THU NOV 18 2010

MIZ001-003-191200-
KEWEENAW-NORTHERN HOUGHTON-
504 PM EST THU NOV 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WEST WINDS ARE EXPECTED FRIDAY AFTERNOON INTO FRIDAY NIGHT.
SUSTAINED WINDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS AS HIGH
AS 50 MPH. SEE THE LATEST WIND ADVISORY STATEMENT FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ002-004>007-009>014-084-085-191200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
504 PM EST THU NOV 18 2010 /404 PM CST THU NOV 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-191200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
504 PM EST THU NOV 18 2010 /404 PM CST THU NOV 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTH GALES TO 35 KNOTS ARE POSSIBLE FRIDAY MORNING FOLLOWED BY WEST
TO NORTHWEST GALES OF 40 TO 45 KNOTS FRIDAY AFTERNOON AND FRIDAY
NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND LAKE SUPERIOR OPEN
LAKES FORECAST FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-191200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
504 PM EST THU NOV 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTH TO SOUTHWEST GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE LATE
FRIDAY INTO FRIDAY EVENING. SEE THE LATEST MARINE WEATHER MESSAGE AND
LAKE MICHIGAN NEARSHORE MARINE FORECAST FOR ADDITIONAL INFORMATION.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 4:35 AM ESTGale WarningMQT11 hr
Nov 19, 4:35 AM ESTStorm WarningMQT23 hr

Nearby

High Wind Warnings in Michigan, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.